Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 370, NWS Tulsa, OK

November 1, 2004Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 1, 2004, 11:46 PM CST for Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 11:46 PM CST (05:46 UTC)
Expired
Nov 2, 2004, 12:15 AM CST
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 020546
SVRTUL
OKC143-020615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 AM CST

* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND       
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST SOUTH      
  OF DOWNTOWN TULSA...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND
  BROKEN ARROW.

GOLFBALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM DURING THE PAST 
HOUR. ALTHOUGH STORM INTENSITY HAS WEAKENED SOME SINCE THEN...THE 
STORM REMAINS CAPABLE OF PRODUCING LARGE HAIL AND ALSO DAMAGING 
WINDS AS IT MOVES ACROSS THE CITY OF TULSA. STAY INDOORS AND AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3619 9611 3602 9606 3603 9574 3626 9578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 9:17 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 1, 9:17 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
917 PM CST MON NOV 1 2004

COLD FRONT IS CURRENTLY NEAR A KCNU-KSWO-KSPS LINE. SHOWERS AND
THUNDERSTORMS ARE CONTINUING IN THE VICINITY OF THIS BOUNDARY THIS
EVENING. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH
ACROSS THE FORECAST AREA OVERNIGHT AS THE COLD FRONT SLOWLY MOVES TO
THE SOUTHEAST ACROSS THE AREA. THE COLD FRONT IS EXPECTED TO BE
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS BY SUNRISE
TUESDAY. WILL MAKE SOME ADJUSTMENTS TO THE POP GRIDS TO INDICATE
THAT THE GREATEST CHANCES WILL BE AFTER MIDNIGHT.

WILL NOT MAKE ANY OTHER CHANGES TO THE FORECAST AT THIS TIME.

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 1, 12:30 PM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST MON NOV 1 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CST MON NOV 1 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...EARLY TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TONIGHT.

DISCUSSION...
MOST OF THE HEAVY RAIN HAS PUSHED EAST OF THE FORECAST AREA AND THE
THREAT OF WIDE SPREAD HEAVY RAIN HAS DIMINISHED. HOWEVER...THE UPPER
LEVEL LOW PRESSURE SYSTEM REMAINS TO OUR WEST AND EVEN THOUGH THE
FLASH FLOOD THREAT HAS DIMINISHED...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON
AND CONTINUE THROUGH THE NIGHT. THE SCATTERED SHOWERS AND
THUNDERSTORMS JUST AHEAD OF A COLD FRONT TONIGHT ARE NOT EXPECTED TO
CREATE ADDITIONAL FLOODING. HOWEVER...IF THEY SHOULD HAPPEN TO BE
STRONG ENOUGH OVER AN AREA SATURATED WITH 4 TO 6 INCHES OF RAIN OVER
THE WEEKEND THE RAIN FROM EVEN A FAST MOVING THUNDERSTORM COULD
CREATE ADDITIONAL PROBLEMS. THE POTENTIAL FOR ADDITIONAL FLOODING
WILL NEED TO BE MONITORED TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY
MANAGEMENT GROUPS SHOULD CONTINUE TO MONITOR THE SITUATION
TONIGHT...AND SHOULD BE PREPARED TO TAKE ACTION AS APPLICABLE FLOOD
WARNING AND WATCH PRODUCTS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WHILE CONVECTION OR HEAVY RAIN IS NOT ANTICIPATED...SHOWERS ARE
EXPECTED TUESDAY AND INTO WEDNESDAY AS THE UPPER TROUGH AXIS CLEARS
THE AREA FROM WEST TO EAST.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR THE LATEST FORECASTS AND
DISCUSSIONS GIVEN THE ANTECEDENT SOIL CONDITIONS ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

In the hours before

Local storm report, Nov 1, 11:07 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST MON NOV 01 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             3 E MANNFORD            36.13N 96.30W
11/01/2004  1.00 INCH        CREEK              OK   PUBLIC

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 11:01 PM CSTSevere Thunderstorm WarningTSATulsa44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.